MAUDE Adverse Event Report: EXACTECH, INC. ALTEON 6.5MM SCREW, 30MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

EXACTECH, INC. ALTEON 6.5MM SCREW, 30MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 180-65-30
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526)
Date of Event 01/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation, a patient had right hip replacement surgery on (b)(6) 2018.They underwent right hip revision surgery on (b)(6) 2023, approximately 4 years 8 months after their initial implantation.The patient claims to have suffered from extreme pain, limping, instability and a revision surgery as a result of this device.Patient experienced prothesis wear, loosening, synovitis, failure of implant, osteolysis, joint laxity and pain.There is no other patient demographic or medical history available.Per the revision operative notes, "the stem was well fixed.I [surgeon] used a bone tamp and removed the ceramic head.The trunnion was in good condition.¿ i used a screwdriver and removed the acetabular liner and could see significant wear superolaterally.I used a screwdriver and removed the screws in the acetabulum.These screws no longer had purchase.There was osteolysis around the screws and they were loose.¿ the cup was stable and well fixed." based on the event description, the wear on the tibial insert appears to be uneven.This could indicate instability and/or relative component malposition.Additionally, the polyethylene wear debris may have contributed to the osteolysis, which in turn may have led to loss of bony purchase of the screws.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Report number: 1038671-2023-02087, 1038671-2025-00073 d10concomitants: 170-40-00 - biolox delta femoral 40mm od, +0mm 5314873 180-65-25 - alteon 6.5mm screw, 25mm 5403711 186-01-58 - integrip cc, cluster 58mm, g3 5396926 188-00-11 - wedge plasma s/o sz 11 4597715 130-40-53 - nv gxl liner neutral, 40mm id, group 3 cups 4191250 multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-02087, 1038671-2025-00073 based on the available information, the patient involved in incident meets the following risk criteria for early prosthesis wear: combination of largest available femoral head and/or thinnest available liner was used, implanted with a component having a shelf age of greater than 2 years.The most likely underlying cause for the revision reported is a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
ALTEON 6.5MM SCREW, 30MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
MDR Report Key21078773
Report Number1038671-2025-00074
Device Sequence Number18253710
Product Code LPH
UDI-Device Identifier10885862272669
UDI-Public10885862272669
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141797
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2022
Device Catalogue Number180-65-30
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Initial Report FDA Received Date01/06/2025
Date Device Manufactured02/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale